Colorado, 2011Winter Weather in Colorado, April 11, 2011
April 11, 2011 · NWS BOU · 3 events in 3 counties and zones
Another winter storm brought additional snowfall to the high country. Storm totals included: 10 inches at Columbine SNOTEL, 8 inches at Breckenridge Ski Area and Buffalo Park SNOTEL, and 7 inches at Loveland Ski Area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another winter storm brought additional snowfall to the high country. Storm totals included: 10 inches at Columbine SNOTEL, 8 inches at Breckenridge Ski Area and Buffalo Park SNOTEL, and 7 inches at Loveland Ski Area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 11, 3:26 AM MST, 2 minutes earlier.
Area forecast discussion, Apr 11, 3:26 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
426 AM MDT MON APR 11 2011
.SHORT TERM...FEW CHANGES NEEDED IN THE FIRST 24 HOURS OF THE
FORECAST. LINGERING FLURRIES ON THE MOUNTAIN RIDGES SHOULD DISSIPATE
BY SUNRISE WITH DRIER AIR ARRIVING. UPPER RIDGE AXIS MOVES ACROSS
TODAY WITH STRONG WARMING AND VERY DRY AIR ALOFT. DEW POINTS SHOULD
DROP NICELY WITH MIXING THIS AFTERNOON...BUT SURFACE WINDS SHOULD BE
LIGHT ACROSS THE LOWER ELEVATIONS AT THAT TIME. DRY SOUTHWEST FLOW
ALOFT TONIGHT...SLIGHT WARM ADVECTION MAY PRODUCE SOME HIGH CLOUDS
BUT NOT A LOT TO WORK WITH YET. CURRENT FORECAST TEMPS ARE NEAR
GUIDANCE FOR HIGHS TODAY...ABOUT 10-15 DEGREES WARMER THAN
YESTERDAY...THEN SLIGHTLY WARMER THAN GUIDANCE TONIGHT...ALL LOOKS
FINE.
.LONG TERM...MODELS SHOW A DIEING SOUTHWESTERLY JET MAXIMUM OVER
COLORADO FOR THE FIRST HALF OF TUESDAY. WEAKER SOUTHWESTERLY FLOW
ALOFT CONTINUES OVER THE FORECAST AREA TUESDAY AFTERNOON AND
EVENING. IT BECOMES MORE ZONAL LATE TUESDAY NIGHT/EARLY WEDNESDAY
MORNING AS A WEAK UPPER TROUGH PUSHES ACROSS BY 12Z WEDNESDAY
MORNING. MODERATE WEST-SOUTHWESTERLY FLOW ALOFT IS PROGGED FOR
WEDNESDAY AND WEDNESDAY NIGHT...WITH ANOTHER UPPER TROUGH MOVING
INTO THE WESTERN FORECAST AREA BY 12Z THURSDAY MORNING. THERE IS
UPWARD VERTICAL VELOCITY PROGGED TUESDAY AND TUESDAY NIGHT FOR THE
CWA...WITH A BRIEF BATCH OF DOWNWARD MOTION THROUGH WEDNESDAY
AFTERNOON. WEDNESDAY EVENING INTO THURSDAY MORNING...UPWARD MOTION
IS INDICATED ONCE AGAIN. THE BOUNDARY LAYER FLOW IS DOMINATED BY A
WEAK LOW LEVEL TROUGH EAST OF THE MOUNTAINS TUESDAY MORNING. BY
LATE MORNING...A SURGE OF COOLER AIR/UPSLOPE IS PROGGED IN...AND
COVERS MUCH OF THE PLAINS BY TUESDAY AFTERNOON AT 00Z.
NORTHEASTERLY UPSLOPE IS PROGGED FOR ALL THE PLAINS AND FOOTHILLS
TUESDAY NIGHT INTO WEDNESDAY MORNING...BEFORE BECOMING DUE EASTERLY
WEDNESDAY AFTERNOON AND EARLY EVENING...THEN SOUTHEASTERLY THE REST
OF THE WEDNESDAY NIGHT. FOR MOISTURE...MODELS SHOW TUESDAY TO BE
DRY...WITH INCREASING MID AND UPPER LEVEL MOISTURE DURING THE
AFTERNOON. MOISTURE DEEPENS AND LOWERS TUESDAY EVENING AND NIGHT.
THERE IS SOME DRYING OVER THE MOUNTAINS WEDNESDAY MORNING...LESS
OVER THE PLAINS. BY WEDNESDAY AFTERNOON...MOISTURE INCREASES OVER
THE PLAINS...THEN OVER THE MOUNTAINS BY LATE AFTERNOON. MOISTURE IS
BETTER ON THE NAM WEDNESDAY NIGHT...THAN THE GFS. THERE IS A PRETTY
DECENT THETA-E AXIS OVER CENTRAL COLORADO TUESDAY AND TUESDAY
NIGHT. CROSS SECTIONS HAVE POTENTIAL INSTABILITY OVER THE WESTERN
HALF OF THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. THERE IS FAIR
CAPE OVER THE MOUNTAINS AND FOOTHILLS LATE DAY TUESDAY...WITH JUST
A BIT OVER SOME OF THE PLAINS. THE PAST COUPLE OF STORMS INCLUDED
CONVECTION...IT IS THAT TIME OF YEAR. WILL INCLUDE COME THUNDER
WITH THE POPS FOR LATE DAY TUESDAY/TUESDAY EVENING. THE QPF FIELDS
HAVE A TAD OF MEASURABLE PRECIPITATION FOR THE MOUNTAINS AND
FOOTHILLS LATE DAY TUESDAY. THIS CONTINUES TUESDAY NIGHT AND
WEDNESDAY...ALSO INCLUDING SMALL AMOUNTS FOR THE WESTERN AND
NORTHERN PLAINS. FOR WEDNESDAY NIGHT...THE GFS HAS DECENT AMOUNTS
INDICATED FOR THE WESTERN TWO-THIRDS OF THE CWA...WHILE THE NAM HAS
A TINY BIT OVER THE MOUNTAINS ONLY. FOR POPS...WILL GO WITH
"CHANCES" IN THE MOUNTAINS TUESDAY AFTERNOON AND NIGHT. WILL
DECREASE THEM WEDNESDAY...THEN GO BACK TO "CHANCE"S WEDNESDAY
NIGHT. FOR THE PLAINS...20-30%S WILL DO FOR TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. THE PLAINS SHOULD SEE ALL RAIN...EVEN DURING
THE NIGHTS. CONCERNING A FIRE WEATHER THREAT...THE ONLY AREA THAT
MAY MEET THE FIRE WEATHER WATCH PARAMETERS WOULD BE PARTS OF ELBERT
AND LINCOLN COUNTIES ON TUESDAY MORNING BEFORE THE UPSLOPE GETS IN
THERE. THE WINDS ARE MARGINAL AT THIS TIME THERE...SO WILL NOT GO
WITH HIGHLIGHTS. FOR TEMPERATURES...TUESDAY'S HIGHS ARE 2.0-3.5 C
WARMER THAN TODAY'S. WEDNESDAY'S HIGHS COOL OFF 5-10 C FROM
TUESDAY'S HIGHS. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY
...MODELS HAVE AN UPPER TROUGH GETTING THROUGH THE CWA BY MID DAY
THURSDAY...THEN VERY STRONG NORTHWESTERLY FLOW ALOFT IS PROGGED
THROUGH SUNDAY. THERE IS A WEAK UPPER TROUGH TO MOVE DOWN IN THE
FLOW ON SUNDAY. WILL LINGER SOME MINOR POPS ON THURSDAY...THEN DRY
THROUGH SATURDAY. WILL PUT SOME MINOR POPS IN THE MOUNTAINS
SATURDAY NIGHT AND SUNDAY. OF NOTE...BEWARE OF NORTHWESTERLY FLOW
ALOFT...AS FAR AS POPS GO ANYWAY.
&&
.AVIATION...VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED THROUGH
TONIGHT.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GIMMESTAD/RJK
Hazardous weather outlook, Apr 10, 10:18 AM MST, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1118 AM MDT SUN APR 10 2011
COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1118 AM MDT SUN APR 10 2011
...WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS UNTIL 9 PM MDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SNOW WILL CONTINUE ACROSS THE MOUNTAINS THROUGH THE EARLY
EVENING...THEN DECREASE OVERNIGHT. ADDITIONAL SNOW ACCUMULATIONS OF
3 TO 7 INCHES CAN BE EXPECTED. NORTHWEST WINDS OF 20 TO 40 MPH ALONG
WITH SOME GUSTS TO 50 MPH ABOVE TIMBERLINE WILL CREATE SOME BLOWING
AND POOR VISIBILITIES OVER THE HIGHER MOUNTAIN PASSES. ACROSS THE
PLAINS...ANOTHER BAND OF RAIN SHOWERS WILL MOVE ACROSS THE AREA...
EXITING THE REGION DURING THE EVENING. SOME SNOW COULD BE MIXED AT
TIME WITH THE RAIN...BUT NO ACCUMULATION WILL OCCUR. NORTHWEST WINDS
OF 20 TO 40 MPH WILL DEVELOP ALONG THE FOOTHILLS AND SPREAD ACROSS
THE PLAINS DURING THE AFTERNOON...WHICH WILL CONTINUE INTO THE
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY AND WARMER WEATHER WILL RETURN TO THE OUTLOOK AREA ON MONDAY AND
CONTINUE THROUGH TUESDAY AT LOWER ELEVATIONS UNDER A RIDGE OF HIGH
PRESSURE. HOWEVER MOUNTAIN AREAS GENERALLY WEST OF THE CONTINENTAL
DIVIDE WILL SEE SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS
RETURNING TUESDAY AFTERNOON IN ADVANCE OF AN UPPER LEVEL WEATHER
SYSTEM RACING ACROSS THE GREAT BASIN. LOOK FOR A FEW OF THESE
SHOWERS TO SPREAD TO THE PLAINS ON WEDNESDAY FOLLOWING THE PASSAGE
OF A BACKDOOR COLD FRONT. SHOWERS WILL REMAIN IN THE FORECAST FOR
THE OUTLOOK AREA THROUGH THURSDAY MORNING WITH PASSAGE OF THE LOW
PRESSURE SYSTEM. BEYOND THAT...DRY AND WARMER CONDITIONS SHOULD
RETURN FRIDAY AND SATURDAY WITH A STRONG HIGH PRESSURE RIDGE
BUILDING IN FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
REPORTS OF SNOWFALL OR WIND GUSTS GREATER THAN 50 MPH WILL BE
APPRECIATED.
D-L/BAKER
Winter Weather, West Jackson & West Grand Counties Above 9000 Feet
- When
- April 11, 3:28 AM MST to 8:00 PM MST
- Where
- West Jackson & West Grand Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.385, -106.230 (the zone’s center; the record gives no point)
Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- April 11, 3:28 AM MST to 8:00 PM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Winter Weather, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- April 11, 3:28 AM MST to 8:00 PM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Vermont, April 11 to 14, 20111 death · $75,000 · 6 events
- Tornado and Hail in Alabama, April 11, 20111 injured · $321,000 · EF1 · 60 events
- Wildfire in Texas, April 11 to 22, 2011$1.3 million · 2 events
- Hail and Damaging Winds in Alabama, April 11, 2011$113,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Georgia, April 11, 2011$170,000 · 50 kt wind · 13 events
- Damaging Winds in Arkansas, April 11, 2011$192,000 · 55 kt wind · 8 events
- Wildfire in Texas, April 11, 20112 injured · $50,000 · 1 event
- Damaging Winds in Mississippi, April 11, 2011$37,000 · 55 kt wind · 17 events
- Flooding in Indiana, April 11 to 30, 2011$30,000 · 4 events
- Flooding in New York, April 11 to 12, 2011$30,000 · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2011$23,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Tennessee, April 11, 2011$15,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302497, 302498, 302499.